MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KAF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that macro needle holder, 5 mm, 26173kaf namely something around the branches fell apart during the procedure and scattered in the operating field - all the remains of the instrument were pulled out from the patient.X-rays were used to check that everything had been removed from the patient.There was a 30 minutes prolongation of surgery.No information about patient injury reported.Due to x-rays being taken, a report is required.

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key24475768
Report Number2020550-2026-00402
Device Sequence Number18699646
Product Code GCJ
UDI-Device Identifier04048551098097
UDI-Public04048551098097
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2026
Report Date (Section F) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KAF
Device Catalogue Number26173KAF
Device Lot NumberXL09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/12/2026
Event Location Hospital
Date Report to Manufacturer02/27/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/27/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown